Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 37, NWS Cleveland, OH

August 20, 2016

NWS Cleveland, OH issued this small craft advisory at Aug 20, 2016, 3:59 PM EDT. It took effect at Aug 21, 2016, 4:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2016, 3:59 PM EDT (19:59 UTC)
In effect from
Aug 21, 2016, 4:00 AM EDT
Expired
Aug 22, 2016, 3:56 AM EDT
In force
24 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

978 
WHUS71 KCLE 201959
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
359 PM EDT SAT AUG 20 2016

LEZ145>149-210400-
/O.NEW.KCLE.SC.Y.0037.160821T0800Z-160822T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
359 PM EDT SAT AUG 20 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 4 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 4 AM EDT
MONDAY.

* WINDS AND WAVE...WEST WINDS INCREASING TO 15 TO 25 KT WITH
  GUSTS UP TO 30 KT. WAVES BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
6 follow-up statements
313 
WHUS71 KCLE 210129
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
929 PM EDT SAT AUG 20 2016


LEZ145>149-210930-
/O.CON.KCLE.SC.Y.0037.160821T0800Z-160822T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
929 PM EDT SAT AUG 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO
4 AM EDT MONDAY...

* WINDS AND WAVE...WEST WINDS INCREASING TO 15 TO 25 KT WITH 
  GUSTS UP TO 30 KT. WAVES BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
332 
WHUS71 KCLE 210754
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
354 AM EDT SUN AUG 21 2016

.A STRONG COLD FRONT WILL MOVE ACROSS THE LAKE TODAY.

LEZ145>149-211600-
/O.CON.KCLE.SC.Y.0037.160821T0800Z-160822T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
354 AM EDT SUN AUG 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

* WINDS AND WAVE...WEST WINDS INCREASING TO 15 TO 25 KT WITH GUSTS
  UP TO 30 KT. WAVES 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
970 
WHUS71 KCLE 211355
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
955 AM EDT SUN AUG 21 2016

.A STRONG COLD FRONT WILL MOVE ACROSS THE LAKE TODAY.

LEZ145>149-212200-
/O.CON.KCLE.SC.Y.0037.000000T0000Z-160822T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
955 AM EDT SUN AUG 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

* WINDS AND WAVE...WEST WINDS INCREASING TO 15 TO 25 KNOTS WITH 
  GUSTS UP TO 30 KNOTS. WAVES 3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
498 
WHUS71 KCLE 211942
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EDT SUN AUG 21 2016

LEZ145>149-220345-
/O.CON.KCLE.SC.Y.0037.000000T0000Z-160822T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
342 PM EDT SUN AUG 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

* WINDS AND WAVE...WEST WINDS 15 TO 25 KNOTS EARLY THIS EVENING
  WILL BECOME NORTHWEST AND DIMINISH TO 15 KNOTS. WAVES OF 3 TO 6
  FEET EARLY WILL SUBSIDE TO 2 TO 3 FEET LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
983 
WHUS71 KCLE 220200
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 PM EDT SUN AUG 21 2016


LEZ145>149-220800-
/O.CON.KCLE.SC.Y.0037.000000T0000Z-160822T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1000 PM EDT SUN AUG 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

* WINDS AND WAVE...WEST WINDS 15 TO 25 KNOTS WILL BECOME NORTHWEST
  AND DIMINISH TO 15 KNOTS. WAVES OF 3 TO 6 FEET WILL SUBSIDE TO
  2 TO 3 FEET LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
938 
WHUS71 KCLE 220756
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
356 AM EDT MON AUG 22 2016

LEZ145>149-220900-
/O.CAN.KCLE.SC.Y.0037.000000T0000Z-160822T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
356 AM EDT MON AUG 22 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS ON LAKE ERIE HAVE DIMINISHED THIS MORNING ALLOWING THE WAVES
TO SUBSIDE TO 2 FEET OR LESS. THEREFORE, THE SMALL CRAFT ADVISORY
HAS BEEN CANCELLED.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 20, 2:01 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 20, 2:01 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
201 PM EDT SAT AUG 20 2016

.SYNOPSIS...
A strong cold front will move through the forecast area early Sunday
morning.  High pressure will build over the region for the start of
the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
No changes for today with this midday update. Through 6 pm best
chances for shower/thunderstorms will be across the I-75 corridor
as a prefrontal trough arrives.Isolated pop ups elsewhere.
Parameters for severe storms do not line up well in time and
space for this afternoon/evening.

Previous Discussion...
Warm air advection will occur today in advance of an approaching
cold front. Dew points in the lower 70s will creep northward into
the county warning area. Model forecast CAPE values of > 1000 J/KG
are expected over the western sections of the forecast area late
this afternoon and evening. A very weak upper level short wave
will move across the region this afternoon. Similar to Friday,
this short wave will trigger scattered convection over the
forecast area. Coverage will most likely be greater than Friday as
we experience the influences of the approaching surface front. SPC
has the far NW Ohio counties in a Marginal Risk for day one
period. The threat of any severe thunderstorms will most likely be
this evening.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
The cold front will move through the forecast area tonight.
Widespread showers and thunderstorms are expected with the frontal
passage.  The models position the front along the I-71 corridor at
12Z Sunday.  This means showers associated with the front will
continue over the eastern sections of the CWA through late Sunday
morning.  Strong cold air advection will occur behind the front
Sunday afternoon.  The models indicated wrap around moisture moving
into the region Sunday afternoon and remaining through Sunday night.
With 850mb temperatures as low as +8, lake enhanced rain showers are
possible. I will keep showers in the traditional lake effect areas
through Sunday night.  Since the 850mb thermal trough does not move
east of the area until Monday afternoon,  I will keep the mention of
isolated showers Monday morning.  High pressure and drying will
build over the forecast area Monday afternoon.  This area of high
pressure is forecast to remain over the area through Wednesday.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The area will remain under the influence of high pressure along the
east coast on Wednesday with a low pressure system approaching from
the west on Thursday. Highs on Wednesday will be above normal with
mostly to partly sunny skies and values in the mid 80s. Moisture
will increase on Wednesday night ahead of this system and may see a
few showers or thunderstorms develop as leading piece of shortwave
energy arrives. Showers and thunderstorms will then increase from
west to east on Thursday and linger into Thursday night as a cold
front moves east across the area. Cloud cover and showers will knock
temperatures back several degrees on Thursday with highs in the
lower 80s, then finish the week off with highs near normal in the
upper 70s to near 80.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
Scattered to broken cumulus will continue through the afternoon. A
few showers/thunderstorms may be possible closer to the OH/PA
border through the afternoon. Will also monitor the leading edge
of show showers/thunderstorms moving into NW OH. These may clip
KTOl and KFDY before lifting northeast onto Lake Erie. The main
show will be along the cold front/outflow boundary as it moves
eastward across the area. It appears this will move into NW Ohio
around 00Z and then near KCLE around 02Z and KERI and KYNG around
03Z. Expect to see MVFR/IFR conditions with the thunder and then
for several hours in the wake of the front. Ceilings will attempt
to lift to low end VFR by Sunday afternoon.

OUTLOOK...Non-VFR conditions possible for inland locations Tuesday
through Thursday mornings in fog.

&&

.MARINE...
Winds will remain out of the south today on Lake Erie and start to
increase on the western basin to near 15 knots late this afternoon
ahead of an approaching cold front. The front will move east across
the lake overnight with showers and thunderstorms and a wind shift
to the west. Westerly winds will increase to near 20 knots with the
frontal passage and 20-25 knots on Sunday. A Small Craft Advisory
will likely be needed for areas east of Vermilion on Sunday and may
be needed for a short period on the whole lake if winds are strong
enough. Waves will build down the long fetch of the lake reaching 5
to 8 feet on the eastern basin. A high risk of rip currents is also
expected on the eastern half of the lake. Conditions will improve
into Monday as a large area of high pressure builds east into the
region.

High pressure will maintain good marine conditions through
Wednesday. Another cold front will move east across the lake on
Thursday night.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Garnet
NEAR TERM...Garnet/Oudeman
SHORT TERM...Garnet
LONG TERM...KEC
AVIATION...Mullen
MARINE...KEC
Hazardous weather outlook, Aug 20, 3:15 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
315 AM EDT SAT AUG 20 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-210715-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
315 AM EDT SAT AUG 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON OR EVENING...MAINLY OVER NORTHWEST OHIO. THESE STORMS
MAY PRODUCE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GARNET

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 4:03 PM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Lake, Lorain36 hr

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.